Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Jackson, KY

July 7, 20154 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 7, 2015, 8:07 PM EDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 8:07 PM EDT (00:07 UTC)
Expired
Jul 7, 2015, 8:45 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:20 PM EDTTSTM WND DMGWisemantown, KYA FEW TREES WERE DOWN ON HWY 499 AND 1886.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS53 KJKL 080007
SVRJKL
KYC065-109-173-197-080045-
/O.NEW.KJKL.SV.W.0090.150708T0007Z-150708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 807 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WINCHESTER TO NEAR HARRIS FERRY TO MORRILL...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...STANTON...IRVINE...JEFFERSONVILLE...CAMARGO...CLAY
  CITY...RAVENNA...VAUGHNS MILL...LOWER SPENCER...NORTH IRVINE...
  PITTS...PATSEY...CRESSY...SPOUT SPRINGS...SOUTH IRVINE...RICE
  STATION...WAGERSVILLE...FITCHBURG...DRIP ROCK AND EWINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 27.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3775 8373 3766 8382 3763 8382 3762 8387
      3753 8389 3752 8419 3756 8416 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3782 8411 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3810 8407 3813 8388
TIME...MOT...LOC 0007Z 258DEG 36KT 3802 8424 3778 8418 3754 8419 

HAIL...<.75IN
WIND...60MPH

$$

RAY
2 follow-up statements
319 
WWUS53 KJKL 080026
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT TUE JUL 7 2015

KYC065-109-173-197-080045-
/O.CON.KJKL.SV.W.0090.000000T0000Z-150708T0045Z/
POWELL KY-JACKSON KY-MONTGOMERY KY-ESTILL KY-
826 PM EDT TUE JUL 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR POWELL...NORTHWESTERN JACKSON...MONTGOMERY AND ESTILL COUNTIES...

AT 826 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADES MILL TO SPOUT SPRINGS TO DRIP ROCK...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...STANTON...IRVINE...JEFFERSONVILLE...CAMARGO...CLAY
CITY...RAVENNA...VAUGHNS MILL...LOWER SPENCER...NORTH IRVINE...
PITTS...PATSEY...CRESSY...SPOUT SPRINGS...SOUTH IRVINE...RICE
STATION...WAGERSVILLE...FITCHBURG...DRIP ROCK AND EWINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 27.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3775 8373 3766 8382 3763 8382 3762 8387
      3753 8389 3752 8419 3756 8416 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3782 8411 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3810 8407 3813 8388
TIME...MOT...LOC 0026Z 258DEG 36KT 3806 8402 3782 8396 3758 8397 

HAIL...<.75IN
WIND...60MPH

$$

RAY
958 
WWUS53 KJKL 080040
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
840 PM EDT TUE JUL 7 2015

KYC065-109-173-197-080049-
/O.EXP.KJKL.SV.W.0090.000000T0000Z-150708T0045Z/
POWELL KY-JACKSON KY-MONTGOMERY KY-ESTILL KY-
840 PM EDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR POWELL...NORTHWESTERN
JACKSON...MONTGOMERY AND ESTILL COUNTIES WILL EXPIRE AT 845 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS IN EXCESS OF 30 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3775 8373 3766 8382 3763 8382 3762 8387
      3753 8389 3752 8419 3756 8416 3757 8409
      3764 8413 3767 8409 3782 8410 3781 8412
      3782 8411 3785 8406 3783 8400 3787 8403
      3787 8402 3793 8397 3810 8407 3813 8388
TIME...MOT...LOC 0037Z 258DEG 36KT 3806 8402 3782 8396 3758 8397 

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:57 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 7, 3:57 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT TUE JUL 7 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 350 PM EDT TUE JUL 7 2015

AS OF MID AFTERNOON...A SHORTWAVE TROUGH WAS MOVING THROUGH THE
GREAT LAKES REGION SOUTH INTO THE LOWER OH VALLEY REGION WHILE
ANOTHER TROUGH WAS NEARING THE NORTHERN PLAINS. MEANWHILE...AN
UPPER LEVEL RIDGE EXTENDED FROM OFF THE SOUTHEAST US COAST INTO
THE SOUTHEASTERN CONUS. AT THE SFC...AN AREA OF LOW PRESSURE IS
TRACKING NORTHEAST FROM QUEBEC TOWARD THE CANADIAN MARITIMES WITH
A COLD FRONT TRAILING INTO THE EASTERN GREAT LAKES REGION TO THE
LOWER OH VALLEY AND INTO THE SOUTHERN PLAINS. ISOLATED TO
SCATTERED CONVECTION HAS MOVED ACROSS THE REGION ATTM. A RATHER
UNSTABLE AIRMASS IS IN PLACE ACROSS THE AREA WITH SBCAPE GENERALLY
IN THE 1500 TO 2000 J/KG RANGE.

THE SHORTWAVE TROUGH WILL CONTINUE TO MOVE EAST FROM ONTARIO INTO
QUEBEC AND THE NORTHEASTERN STATES TONIGHT. AT THE SAME
TIME...HEIGHTS WILL RISE RISE ACROSS THE SOUTHEAST. THIS WILL LEAD
TO THE COLD FRONT MOVING INTO THE OH VALLEY REGION SLOWING DOWN
AND NEARLY STALLING OUT. WHAT IS LEFT OF THE BOUNDARY WILL BE
NEARLY PARALLEL TO THE UPPER LEVEL FLOW WHILE WEAK DISTURBANCES IN
SW FLOW MOVE AROUND THE RIDGE AND ACROSS THE OH VALLEY REGION. PW
IS EXPECTED CLIMB TO GENERALLY FORM THE 1.3 TO 1.8 INCH RANGE TO
THE 2 TO 2.2 INCH RANGE OR ABOVE THE 75TH PERCENTILE OVERNIGHT INTO
EARLY ON WEDNESDAY. HEAVY RAIN RATES SHOULD BE REALIZED WITH THE
HEAVIER SHOWERS AND THUNDERSTORMS AND ANY LOCATIONS THE RECEIVE
REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY
WOULD RUN THE RISK OF FLASH FLOODING. WPC HAS PLACED NEARLY ALL OF
THE REGION IN THE DAY 1 EXCESSIVE RAINFALL OUTLOOK. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH 8
PM EDT ON WEDNESDAY. OTHERWISE...ANY STRONGER THUNDERSTORMS COULD
PRODUCE GUSTY WINDS AND SMALL HAIL.

THE MODEL CONSENSUS AND BEST DYNAMICS AS WELL AS CLOSER PROXIMITY
TO THE BOUNDARY LEADS TO THE BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT ACROSS THE NORTH AND NORTHWEST AND
LOWEST CHANCES NEAR THE VA BORDER. THE RISING HEIGHTS ACROSS THE
SOUTHEAST AND AN AREA OF LOW PRESSURE TRACKING FROM THE MS VALLEY
AND TO THE NW OF EAST KY SHOULD LEAD TO THE BOUNDARY RETREATING A
BIT FURTHER NORTH LATE IN THE DAY ON WEDNESDAY INTO WEDNESDAY
NIGHT. THIS SHOULD GENERALLY LEAD TO THE HIGHER CHANCES FOR
CONVECTION ON WED DURING THE FIRST HALF OF THE DAY AND ACROSS THE
NORTH AND EAST. CHANCES FOR CONVECTION SHOULD DIMINISH ON WED
NIGHT...ESPECIALLY ACROSS THE SOUTH. TEMPERATURES WILL REMAIN MILD
THROUGH THE PERIOD WITH LIMITED DIURNAL RANGES DUE TO THE MOIST
ENVIRONMENT AND EXPECTED CLOUD COVER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 357 PM EDT TUE JUL 7 2015

MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH OVERALL UPPER LEVEL
PATTERN IN THE LONG TERM PORTION OF THE PERIOD. THE PERIOD BEGINS
WITH UPPER LEVEL HIGH CONTINUING TO BUILD WEST ACROSS THE
SOUTHEASTERN CONUS. THE WESTERN CONUS WILL SEE A CLOSED LOW
CENTERED NEAR CENTRAL CALIFORNIA. ALTHOUGH A BIT MORE
INCONSISTENCY BEGINS TO BE MORE EVIDENT AS WE MOVE INTO THE
WEEKEND AND EARLY NEXT WEEK IN TERMS OF THE LOCATION OF THE UPPER
LEVEL HIGH. WHILE THERE IS SOME UNCERTAINTY ALL THE GUIDANCE DOES
SUGGEST THIS WILL BACK TO THE WEST AS WE MOVE THROUGH THE LONG
TERM PERIOD. OVERALL THIS WILL PRESENT GENERAL HEIGHT RISES IN THE
FIRST PORTION OF THE PERIOD AND HEIGHT FALLS EARLY NEXT WEEK.

OVERALL MODEL CONSISTENCY WITH SURFACE FEATURES REMAINS A BIT
MORE UNCERTAIN. MAIN ISSUE FOR THE LONG TERM IS WHERE DOES THE
FRONTAL BOUNDARY WAVIER THROUGH THE PERIOD. THIS ALONG WITH
SHORTWAVE ENERGY WITH WILL THE MAIN DRIVER FOR SHOWERS AND STORMS.
OTHERWISE MOST ACTIVITY WILL BE MORE DIURNALLY DRIVEN. MODELS DO
WANT TO BRING THE COLD FRONT EVER CLOSER BY THURSDAY...HOWEVER
BUILDING HEIGHTS WOULD SUGGEST THIS FRONT BECOME QUITE DIFFUSE AS
IT PROGRESSES INTO THE REGION. GIVEN THIS WILL KEEP BETTER CHANCES
ACROSS THE NORTH ON THURSDAY AND WANE CHANCES THROUGH THE EVENING
AND NIGHT. THE BOUNDARY LOOKS TO HANGUP ACROSS THE REGION SO WILL
KEEP CHANCE TO SLIGHT CHANCE POPS ACROSS THE AREA. THE UPPER HIGH
WILL SLOWLY PROGRESS WEST WHILE THE BOUNDARY LIFTS NORTH WHICH
WILL FOCUS POPS ACROSS THE EAST AND NORTHEAST. THEN AS HEIGHTS
BEGIN TO FALL EARLY NEXT WEEK INCREASING CHANCES OF POPS LOOK
REASONABLE PRETTY MUCH AREA WIDE...AS WE GET POSSIBLE LOW
PRESSURE SYSTEMS AND POTENTIAL FOR MCS/S TO DROP SOUTHEAST.

THERMAL RIDGE CONTINUES TO BUILD THROUGH THE PERIOD. THIS WILL
USHER IN GENERALLY NEAR TO ABOVE NORMAL TEMPERATURES THROUGH THE
PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 155 PM EDT TUE JUL 7 2015

SCATTERED SHOWERS AND STORMS ARE MOVING ACROSS PARTS OF THE
REGION ATTM...AND SHOULD AFFECT LOCATIONS NEAR LOZ...JKL...SJS AND
SYM DURING THE FIRST 3 HOURS OF THE PERIOD. AFTER
THAT...CONVECTIVE EVOLUTION IN UNCERTAIN...AND HAVE INCLUDED
SEVERAL HOURS OF VCTS. IFR OR MVFR VIS AND OR CIGS ARE EXPECTED
BRIEFLY WITH ANY HEAVIER SHRA OR TSRA. VFR SHOULD PREVAIL THROUGH
AT LEAST 0Z OUTSIDE OF ANY SHRA OR TSRA. AS THE ATMOSPHERE FURTHER
SATURATES...FOG AND PASSING SHRA OR TSRA SHOULD LEAD TO MVFR
DURING THE LATTER HALF OF THE PERIOD. WINDS WILL BE GENERALLY LIGHT
AND VARIABLE THROUGH MOST OF THE PERIOD WITH HIGHER GUSTS
ASSOCIATED WITH ANY THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM...DJ
AVIATION...JP
Hazardous weather outlook, Jul 7, 3:19 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT TUE JUL 7 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-082230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
319 PM EDT TUE JUL 7 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE. A FEW OF THE THUNDERSTORMS COULD
PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND THE THREAT FOR
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES DURING THE PERIOD.
THUNDERSTORMS ON WEDNESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL
AND THE THREAT FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG
WINDS...HEAVY RAIN...OR FLOODING.

JVM/GREIF

In the hours before

Special weather statement, Jul 7, 2:25 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT TUE JUL 7 2015

KYZ069-112-114>117-071900-
CLAY-BREATHITT-JACKSON-LESLIE-OWSLEY-PERRY-
225 PM EDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...BREATHITT...JACKSON...
LESLIE...OWSLEY...PERRY...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS OVER SOURWOOD...OR 11 MILES
SOUTHWEST OF BOONEVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKHORN...CROCKETTSVILLE...SOURWOOD...SACKER GAP...TAFF...BUCKHORN
LAKE S.P....CANOE...CHESTNUTBURG...THOMAS...VALJEAN...TYNER...
GOBBARD...STURGEON...DATHA...PRIVETT...LUCKY FORK...TALBERT...
ELIAN...TURKEY AND NATHANTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3725 8392 3740 8394 3752 8343 3727 8336
TIME...MOT...LOC 1825Z 264DEG 28KT 3734 8379

JP
Local storm report, Jul 7, 2:37 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             ISLAND CITY             37.37N 83.77W
07/07/2015  E0.75 INCH       OWSLEY             KY   CO-OP OBSERVER

            DIME SIZED HAIL NOTED.

&&

JCARICO
Local storm report, Jul 7, 4:49 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      3 NW ROCKHOUSE          37.36N 82.50W
07/05/2015                   PIKE               KY   PUBLIC

            GREASY CREEK LEFT ITS BANKS WITH AT LEAST ONE FOOT OF
            WATER FLOWING DOWN GREASY CREEK ROAD.

&&

JP
Special weather statement, Jul 7, 4:59 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT TUE JUL 7 2015

KYZ044-050>052-072145-
BATH-ROWAN-MONTGOMERY-FLEMING-
459 PM EDT TUE JUL 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...
MONTGOMERY...AND FLEMING COUNTIES THROUGH 5:45 PM...

AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF CYNTHIANA TO NEAR WINCHESTER...
AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL...
SHARPSBURG...SALT LICK...GRANGE CITY...ELIZAVILLE...PECKS RIDGE...
BETHEL...FOXPORT...FLAT CREEK...BOURBON FURNACE...PRESTON...ODESSA...
EWINGTON...SIDEVIEW...RAMEY AND STEPSTONE.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 139.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
      3839 8343 3815 8346 3801 8401 3802 8402
      3812 8408 3832 8384 3836 8388 3835 8390
      3837 8390 3836 8392 3842 8395 3844 8398
      3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2058Z 244DEG 41KT 3846 8412 3802 8418

GEOGERIAN
Special weather statement, Jul 7, 5:44 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT TUE JUL 7 2015

KYZ044-051-052-060-104-072230-
BATH-MENIFEE-ROWAN-ELLIOTT-FLEMING-
544 PM EDT TUE JUL 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...ELLIOTT...AND FLEMING COUNTIES UNTIL 6:30 PM...

AT 542 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINCHESTER TO NEAR YALE...AND MOVING EAST AT 50
MPH.

WINDS WILL GUST BETWEEN 30 AND 40 MPH AT THE LEADING EDGE OF THE
STORMS AS THEY APPROACH.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FLEMINGSBURG...OWINGSVILLE...SANDY HOOK...MARSHALL...SALT
LICK...GRANGE CITY...HAYS CROSSING...WAGNER STORE...FOXPORT...
LYTTEN...BOURBON FURNACE...PRESTON...ODESSA...RAMEY...VALE...
WAGNER...YALE...GATES AND HALDEMAN.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
121 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3820 8323 3827 8317 3823 8309
      3818 8305 3817 8298 3817 8292 3813 8291
      3807 8327 3810 8326 3806 8338 3799 8376
      3848 8380 3850 8374
TIME...MOT...LOC 2142Z 263DEG 42KT 3889 8364 3809 8353

GEOGERIAN
Local storm report, Jul 7, 6:31 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 NNW FLEMINGSBURG      38.45N 83.75W
07/07/2015                   FLEMING            KY   EMERGENCY MNGR

            TREES DOWN AND UPROOTED ALONG HIGHWAY 11. A SMALL
            BUILDING WAS DESTROYED.

&&

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:39 PM EDTSpecial Weather StatementJKLBath, Lee, Menifee, Montgomery, Powell, Wolfe51 min
Jul 7, 9:23 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Wolfe37 min
Jul 7, 10:51 PM EDTSpecial Weather StatementJKLBell54 min
Jul 7, 10:55 PM EDTSpecial Weather StatementJKLFloyd, Knott, Perry65 min
Jul 8, 12:37 AM EDTSpecial Weather StatementJKLMcCreary38 min
Jul 8, 1:22 AM EDTSpecial Weather StatementJKLKnox, Whitley53 min
Jul 8, 6:46 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley3 hr
Jul 8, 7:17 AM EDTFlash Flood WarningJKLBell, McCreary, Whitley3 hr
Jul 8, 9:11 AM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley2 hr
Jul 8, 10:15 AM EDTAreal Flood WarningJKLKnox, Whitley12 hr
Jul 8, 2:46 PM EDTAreal Flood AdvisoryJKLMcCreary6 hr
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie6 hr
Jul 8, 3:37 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry4 hr
Jul 8, 5:07 PM EDTSpecial Weather StatementJKLJackson23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.